Alert archive / Kentucky / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 152, NWS Jackson, KY

October 7, 20147 counties in Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Oct 7, 2014, 7:41 PM EDT for 7 counties in Kentucky. It was in force for 64 min. 11 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 7, 2014, 7:41 PM EDT (23:41 UTC)
Expired
Oct 7, 2014, 8:45 PM EDT
In force
64 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Bath County, KY, Elliott County, KY, Johnson County, KY, Magoffin County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY

The radar

The Jackson,KY radar (KJKL), 42 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 7, 8:03 PM EDTTSTM WND DMG1 S Woodsbend, KYSEVERAL TREES DOWN NEAR THE INTERSECTION OF HIGHWAY 705 AND HIGHWAY 3345.
Oct 7, 8:05 PM EDTHAIL 1Mount Sterling, KY
Oct 7, 8:07 PM EDTTSTM WND DMGWest Liberty, KYROOF BLOWN OFF GARAGE, CHIMNEY KNOCKED OFF HOUSE, AND SEVERAL TREES SNAPPED OFF. DAMAGE OCCURED IN WEST LIBERTY ON HIGHWAY 460 WEST.
Oct 7, 8:08 PM EDTHAIL 13 Wnw West Liberty, KY
Oct 7, 8:08 PM EDTHAIL 1.75Mount Sterling, KY
Oct 7, 8:23 PM EDTTSTM WND DMG11 Ne West Liberty, KYLARGE TREE LIMBS DOWNED.
Oct 7, 8:23 PM EDTHAIL 111 Ne West Liberty, KY
Oct 7, 8:25 PM EDTHAIL 1.253 Ne Jeffersonville, KY
Oct 7, 8:27 PM EDTTSTM WND DMG1 W West Liberty, KYUPROOTED TREE, CAUSED ROOF DAMAGE TO HOME, TORE ROOF OFF BUILDING.
Oct 7, 8:31 PM EDTHAIL 0.25Means, KY
Oct 7, 8:50 PM EDTHAIL 1Mount Sterling, KY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 7, 2:02 PM EDTTornado WatchSPC9 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.7 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2014-10-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2014-10-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 154 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1440 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
154 m²/s²
0-3 km storm-relative helicity
269 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

583 
WUUS53 KJKL 072341
SVRJKL
KYC011-063-115-153-165-173-175-080045-
/O.NEW.KJKL.SV.W.0152.141007T2341Z-141008T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
741 PM EDT TUE OCT 7 2014

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BATH COUNTY IN EAST CENTRAL KENTUCKY...
  SOUTH CENTRAL ELLIOTT COUNTY IN EAST CENTRAL KENTUCKY...
  NORTHWESTERN JOHNSON COUNTY IN NORTHEAST KENTUCKY...
  NORTHERN MAGOFFIN COUNTY IN SOUTHEAST KENTUCKY...
  MENIFEE COUNTY IN EAST CENTRAL KENTUCKY...
  MONTGOMERY COUNTY IN EAST CENTRAL KENTUCKY...
  MORGAN COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 845 PM EDT

* AT 738 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SUDITH...AND
  MOVING EAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  WEST LIBERTY...MARIBA...YALE...SCRANTON...DENNISTON...POMEROYTON...
  WELLINGTON...BIG WOODS...STOLL...KOREA...ARTVILLE...DAN...EBON...
  MAYTOWN...EZEL...KELLACEY...ARNETT...OMER...ZAG AND LEISURE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN JACKSON
KY.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS IN AN
INTERIOR ROOM...A BATHROOM OR CLOSET...OR BASEMENT.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3807 8348 3805 8350 3803 8346 3806 8337
      3802 8301 3798 8302 3797 8299 3800 8295
      3797 8283 3774 8300 3783 8344 3786 8349
      3785 8352 3789 8375 3792 8376 3790 8380
      3794 8398 3813 8407
TIME...MOT...LOC 2341Z 284DEG 39KT 3801 8358

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH

$$

KAS
1 follow-up statement
970 
WWUS53 KJKL 080044
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
844 PM EDT TUE OCT 7 2014

KYC011-063-115-153-165-173-175-080054-
/O.EXP.KJKL.SV.W.0152.000000T0000Z-141008T0045Z/
JOHNSON KY-MAGOFFIN KY-MENIFEE KY-MONTGOMERY KY-MORGAN KY-BATH KY-
ELLIOTT KY-
844 PM EDT TUE OCT 7 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL ELLIOTT...
SOUTHERN BATH...MORGAN...MONTGOMERY...MENIFEE...NORTHERN MAGOFFIN AND
NORTHWESTERN JOHNSON COUNTIES WILL EXPIRE AT 845 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.  HOWEVER...SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL
POSSIBLE WITH THIS THUNDERSTORM.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 11 PM EDT.

LAT...LON 3807 8348 3805 8350 3803 8346 3806 8337
      3802 8301 3798 8302 3797 8299 3800 8295
      3797 8283 3774 8300 3783 8344 3786 8349
      3785 8352 3789 8375 3792 8376 3790 8380
      3794 8398 3813 8407
TIME...MOT...LOC 0044Z 284DEG 39KT 3784 8274

$$

PELTON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 7, 4:35 PM EDT, 3 hours 6 minutes earlier.

Area forecast discussion, Oct 7, 4:35 PM EDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
435 PM EDT TUE OCT 7 2014

.UPDATE...
ISSUED AT 435 PM EDT TUE OCT 7 2014

UPDATED THE FORECAST TO EXTEND THE TORNADO WATCH A COUPLE OF COUNTIES
SOUTH. THIS WAS MAINLY TO DEAL WITH THE DEVELOPING LINEAR CELLS JUST
OUTSIDE OF ROCKCASTLE COUNTY. THE WCN HAS BEEN ISSUED ALONG WITH
UPDATED GRIDS AND ZONES. HWO TO FOLLOW.

&&

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT)
ISSUED AT 350 PM EDT TUE OCT 7 2014

18Z SFC ANALYSIS SHOWS THE COLD FRONT ASSOCIATED WITH A DEEP AREA OF
LOW PRESSURE MOVING CLOSER TO THE AREA. THE WIND FIELD AHEAD OF THIS
FRONT IS VERY FAVORABLE FOR ROTATING STORMS WITH A MID LEVEL SPEED
MAX MOVING INTO THE OHIO VALLEY. THIS...COMBINED WITH A SURGE OF
MOIST AND UNSTABLE AIR INTO THE REGION...HAS RESULTED IN A THREAT FOR
SUPERCELLS AND THEIR SEVERE WEATHER ATTRIBUTES ACROSS THE NORTHERN
TWO THIRDS OF THE AREA...WHERE A TORNADO WATCH IS IN EFFECT. ON
RADAR...A VERY STRONG/SEVERE CLUSTER OF STORMS IS NOW TRACKING
THROUGH THE WATCH AREA TOWARD EAST KENTUCKY AND WILL MOVE ACROSS THE
JKL CWA BETWEEN 4:30 AND 6 PM...MAINLY ALONG AND NORTH OF THE
MOUNTAIN PARKWAY. ADDITIONAL STORMS WILL BE POSSIBLE AFTER THIS
INITIAL BATCH OF STORMS PASS. A CLEARING OF THE LOWER CLOUDS IN THE
WAKE OF THE EARLIER SHOWERS AND STORMS IS BRINGING TEMPERATURES UP
INTO THE 60S AND 70S THROUGH THE AREA ALONG WITH SOUTHWEST WINDS OF
10 TO 20 KTS AND GUSTS TO 25 KTS.

THE MODELS ARE IN GOOD AGREEMENT ALOFT WITH THE LARGE AND DEEP UPPER
LOW SPINNING NORTH OF THE MIDWEST AND ITS ATTENDANT ENERGY PACKET
RACING THROUGH THE SOUTHERN OHIO VALLEY THIS EVENING. THIS NODE OF
THE UPPER LOW THEN LIFTS TO THE NORTHEAST ALLOWING FOR DECENT HEIGHT
RISES IN ITS WAKE. THE ECMWF AND GEM ARE A VIRTUAL MATCH WITH THEIR
FLATTENING OF THE PATTERN DURING THE DAY THURSDAY. LATER THAT NIGHT
AN OPENING TROUGH OVER THE FOUR CORNER/S REGION WILL SEND MORE ENERGY
THIS WAY IN THE FAST FLOW LEADING RIGHT INTO KENTUCKY. FOR THE MOST
PART...USED A BLEND OF THE MODELS WITH A LEAN TOWARD THE HRRR AND
NAM12 FOR THE NEAR TERM.

SENSIBLE WEATHER WILL FEATURE A STORMY EVENING FOR AT LEAST THE
NORTHERN PARTS OF EASTERN KENTUCKY. SCATTERED SHOWERS AND A FEW
THUNDERSTORMS CAN BE EXPECTED FOR THE REST OF THE AREA INTO THE
EVENING. THE STORMS WILL MOVE OFF BY LATE EVENING AND CONDITIONS WILL
IMPROVE OVERNIGHT WITH ANOTHER COOL NIGHT ON TAP. FOR WEDNESDAY...
HIGH PRESSURE WILL GIVE US ONE SOLID DAY OF DRY WEATHER WITH PARTLY
CLOUDY SKIES. HOWEVER...THE FRONT THAT PUSHES OFF TO THE SOUTH
TONIGHT WILL START TO COME BACK AS A WARM FRONT ON WEDNESDAY NIGHT
WITH SHOWERS AND THUNDERSTORMS POSSIBLE BY DAWN IN BOTH THE NORTHERN
PARTS OF THE AREA AND ALSO ALONG THE TENNESSEE BORDER.

USED THE CONSSHORT AS A STARTING POINT FOR THE T/TD/WIND GRIDS
THROUGH THE FIRST 18-24 HOURS BEFORE GOING WITH THE SUPERBLEND
THEREAFTER. DID MAKE SOME ADJUSTMENTS TO THE LOWS TONIGHT AND
WEDNESDAY NIGHT TO ACCOUNT FOR TERRAIN EFFECTS. AS FOR POPS...ENDED
UP MORE SIMILAR TO THE WETTER MET NUMBERS TONIGHT AND AGAIN WEDNESDAY
NIGHT.

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 330 PM EDT TUE OCT 7 2014

THE EXTENDED FORECAST PERIOD BEGINS ON THURSDAY WITH THE BROAD
CLOSED UPPER LOW OVER THE NORTHEASTERN CANADIAN MARITIMES AND SLOWLY
SHIFTING EAST. MEANWHILE DURING THIS TIME...A RIDGE RESIDES OVER THE
NORTHWEST CONUS WITH A CLOSED LOW BEING THE REMNANTS OF TROPICAL
STORM SIMON MOVING OVER THE FOUR CORNERS REGION AND MOVING INTO THE
CENTRAL PLAINS. BY THE WEEKEND...A STRONG JET STREAK DIVES OUT OF
THE NORTHERN ROCKIES AND INTO THE CENTRAL PLAINS AS A TROUGH DEEPENS
FURTHER WITH THE REMNANTS OF SIMON MOVING THROUGH THE BASE OF THE
TROUGH AND INTO THE MID MS RIVER VALLEY. THE MODELS HAVE SEEM TO
COME INTO AGREEMENT WITH THIS SCENARIO AS WELL AS THE SUPER BLEND
MODEL...AT LEAST THROUGH THE WEEKEND. THE SUPER BLEND GAVE A
CONSENSUS OF LIKELY POPS THROUGH THE WEEKEND SO KEPT THIS SOLUTION
IN THE FORECAST.

FOR DETAILS IN THE LOWER LEVELS...AN EXITING FRONT BECOMES STALLED
AND ORIENTED WEST TO EAST ALONG THE TN VALLEY AND INTO KY DURING THE
THURSDAY THROUGH SUNDAY PERIOD DUE TO STRONG RIDGING ALONG THE EAST
COAST. THIS SETS UP A SCENARIO WHERE NUMEROUS WAVES MOVE ALONG THIS
BOUNDARY PROVIDING RAIN CHANCES EVERYDAY DURING THE EXTENDED. THIS
BEING A MORE SPRING LIKE PATTERN OCCURRING THIS TIME OF YEAR WITH
VEGETATION ON THE DECLINE COULD MAKE FOR A CONCERN FOR FLOODING IN
THE EXTENDED. WITH THE REMNANTS OF SIMON...THE INFLUX OF GULF
MOISTURE AND AN ACTIVE JET FOR UPPER LEVEL SUPPORT THE INGREDIENTS
MAY BE AVAILABLE FOR THIS EVENT. A FEW DETAILS WILL NEED TO BE
IRONED OUT...ESPECIALLY WITH THE MODELS HANDLING A TRANSITION IN THE
PATTERN BUT THIS SCENARIO WILL NEED TO BE MONITORED.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 220 PM EDT TUE OCT 7 2014

CLEARING OF THE LOWER CLOUDS WILL LIKELY LEAD TO THE DEVELOPMENT OF
WIDESPREAD SHOWERS AND THUNDERSTORMS BY LATE AFTERNOON ACROSS THE
FORECAST AREA. A FEW OF THESE COULD BE SEVERE WITH LARGE HAIL...
DAMAGING WINDS...AND AN ISOLATED TORNADO POSSIBLE...MAINLY NORTH OF
THE HAL ROGERS PARKWAY. HAVE TIMED THE STORMS THROUGH THE TAF SITES
BY 23/00Z. WITH THESE...IFR AND MVFR CONDITIONS WILL BE COMMON WITH
BRIEF TIMES OF VLIFR ALONG WITH GUSTY WINDS UP TO 40 KTS...THOUGH
THEY WILL BE SUSTAINED FROM THE SOUTHWEST AT 10 TO 15 KTS.
OTHERWISE...THE CIGS WILL START TO CLEAR UP AFTER 03Z WITH A MOSTLY
SUNNY DAY EXPECTED ON WEDNESDAY AND WINDS SWITCHING TO THE WEST AT 5
TO 10 KTS.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...GREIF
SHORT TERM...GREIF
LONG TERM...SHALLENBERGER
AVIATION...GREIF
Hazardous weather outlook, Oct 7, 4:40 PM EDT, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
440 PM EDT TUE OCT 7 2014

KYZ044-050>052-058>060-068-069-079-080-104-106>120-082345-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-
LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...SANDY HOOK...
WEST LIBERTY...PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...
HYDEN...WHITESBURG...INEZ...PIKEVILLE
440 PM EDT TUE OCT 7 2014

...TORNADO WATCH 523 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL AFFECT MANY LOCATIONS ACROSS EASTERN KENTUCKY
THROUGH MID EVENING. SOME STORMS COULD BE SEVERE PRODUCING LOCALLY
HEAVY RAINFALL AND COPIOUS AMOUNTS OF SMALL HAIL WITH A FEW LARGE
STONES POSSIBLE. IN ADDITION...DAMAGING WIND GUSTS AND FREQUENT
CLOUD TO GROUND LIGHTNING COULD ACCOMPANY ANY STRONG STORM. AN
ISOLATED TORNADO WILL BE POSSIBLE FROM THE STRONGEST STORMS.

MINOR FLOODING OF LOW LYING AREAS MAY ALSO OCCUR WHERE THUNDERSTORMS
MOVE REPEATEDLY ACROSS THE SAME LOCATIONS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS WILL BE POSSIBLE THURSDAY THROUGH MONDAY...MAINLY
DURING THE AFTERNOON AND EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF FLOODING...WIND
DAMAGE...OR HAIL TO THE JACKSON WEATHER OFFICE THROUGH THIS EVENING.

KYZ083>088-082345-
WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
INCLUDING THE CITIES OF...MONTICELLO...WHITLEY CITY...CORBIN...
WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...PINEVILLE...HARLAN
440 PM EDT TUE OCT 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL AFFECT MANY LOCATIONS ACROSS EASTERN KENTUCKY
THROUGH EARLY EVENING. SOME STORMS COULD BE SEVERE PRODUCING LOCALLY
HEAVY RAINFALL AND COPIOUS AMOUNTS OF SMALL HAIL WITH A FEW LARGER
STONES POSSIBLE. IN ADDITION...DAMAGING WIND GUSTS AND FREQUENT CLOUD
TO GROUND LIGHTNING COULD ACCOMPANY ANY STRONG STORM.

ISOLATED MINOR FLOODING OF LOW LYING AREAS MAY ALSO OCCUR WHERE
THUNDERSTORMS MOVE REPEATEDLY ACROSS THE SAME LOCATIONS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS WILL BE POSSIBLE THURSDAY THROUGH MONDAY...MAINLY
DURING THE AFTERNOON AND EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF FLOODING...WIND
DAMAGE...OR HAIL TO THE JACKSON WEATHER OFFICE THROUGH THIS
EVENING.

AR/GREIF

In the hours before

Special weather statement, Oct 7, 6:00 PM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
600 PM EDT TUE OCT 7 2014

KYZ107-119-072230-
JOHNSON-MARTIN-
600 PM EDT TUE OCT 7 2014

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 630
PM EDT TUESDAY EVENING...

   EAST CENTRAL JOHNSON AND
   CENTRAL MARTIN.

AT 600 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR OFFUTT...OR
NEAR PAINTSVILLE...MOVING EAST AT 45 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...HAMMOND AROUND
605 PM EDT...PEVIER AROUND 610 PM EDT...BRADBURY AROUND 615 PM EDT...
LOVELY AROUND 620 PM EDT...OPPY AROUND 625 PM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO 1 INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT TUESDAY EVENING
FOR EASTERN KENTUCKY.

&&

LAT...LON 3773 8239 3782 8283 3792 8273 3792 8272
      3789 8264 3789 8261 3790 8260 3787 8241
      3785 8241 3783 8240 3778 8232 3775 8231
TIME...MOT...LOC 2200Z 278DEG 40KT 3784 8272

KAS
Special weather statement, Oct 7, 6:45 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
645 PM EDT TUE OCT 7 2014

KYZ050-051-072300-
MONTGOMERY-BATH-
645 PM EDT TUE OCT 7 2014

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 700
PM EDT TUESDAY EVENING...

   NORTHERN MONTGOMERY AND
   CENTRAL BATH.

AT 645 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GRASSY LICK...
OR NEAR MOUNT STERLING...MOVING EAST AT 50 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...EWINGTON AROUND
650 PM EDT...KENDALL SPRINGS AROUND 655 PM EDT...BOURBON FURNACE
AROUND 700 PM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO 1 INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

&&

LAT...LON 3817 8370 3805 8366 3806 8405 3808 8406
      3813 8408 3814 8406
TIME...MOT...LOC 2245Z 269DEG 43KT 3810 8396

KAS
Local storm report, Oct 7, 7:03 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
703 PM EDT TUE OCT 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TSTM WND DMG     HAZARD                  37.25N 83.20W
10/07/2014                   PERRY              KY   BROADCAST MEDIA

            A LARGE TREE LIMB WAS BLOWN DOWN ONTO A VEHICLE IN
            DOWNTOWN HAZARD. THE TIME OF THE EVENT IS ESTIMATED FROM
            RADAR.

&&

JP
Local storm report, Oct 7, 7:32 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
732 PM EDT TUE OCT 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0708 PM     HAIL             SIDEVIEW                38.11N 84.04W
10/07/2014  M1.75 INCH       MONTGOMERY         KY   TRAINED SPOTTER

&&

DSTAMPER
Local storm report, Oct 7, 7:33 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
733 PM EDT TUE OCT 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0733 PM     HAIL             PRESTON                 38.09N 83.75W
10/07/2014  E1.00 INCH       BATH               KY   TRAINED SPOTTER

&&

DSTAMPER
Local storm report, Oct 7, 7:36 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
736 PM EDT TUE OCT 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     FUNNEL CLOUD     2 NE WHEELERSBURG       37.85N 82.98W
10/07/2014                   JOHNSON            KY   FIRE DEPT/RESCUE

&&

JP

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 6, 8:17 PM EDTSpecial Weather StatementJKLJackson, Pulaski, Rockcastle58 min
Oct 6, 8:24 PM EDTSevere Thunderstorm WarningJKLJackson, Laurel, Pulaski, Rockcastle51 min
Oct 6, 8:51 PM EDTSpecial Weather StatementJKLBreathitt, Floyd, Magoffin, Martin54 min
Oct 6, 9:09 PM EDTSpecial Weather StatementJKLClay, Perry66 min
Oct 6, 9:12 PM EDTSpecial Weather StatementJKLJackson, Owsley, Pulaski, Rockcastle63 min
Oct 6, 9:14 PM EDTSevere Thunderstorm WarningJKLBreathitt, Clay, Estill, Jackson, Laurel, Lee and 3 more46 min
Oct 6, 9:42 PM EDTSpecial Weather StatementJKLBath, Fleming, Montgomery, Rowan63 min
Oct 6, 9:53 PM EDTAreal Flood AdvisoryJKLBreathitt, Clay, Estill, Jackson, Laurel, Lee and 4 more4 hr
Oct 6, 9:59 PM EDTAreal Flood AdvisoryJKLBreathitt, Floyd, Johnson, Knott, Magoffin, Martin and 4 more5 hr
Oct 6, 10:08 PM EDTSpecial Weather StatementJKLEstill, Lee, Menifee, Powell, Wolfe37 min
Oct 6, 10:16 PM EDTSpecial Weather StatementJKLPike44 min
Oct 6, 10:19 PM EDTSevere Thunderstorm WarningJKLEstill, Lee, Menifee, Montgomery, Morgan, Powell and 1 more26 min
Oct 6, 10:39 PM EDTSevere Thunderstorm WarningJKLLaurel, Pulaski, Rockcastle51 min
Oct 6, 10:44 PM EDTSpecial Weather StatementJKLElliott, Johnson, Magoffin, Menifee, Morgan, Wolfe31 min
Oct 6, 10:52 PM EDTSpecial Weather StatementJKLBell, Knox, McCreary, Whitley23 min
Oct 6, 11:00 PM EDTAreal Flood AdvisoryJKLFloyd, Knott, Pike2 hr
Oct 6, 11:21 PM EDTSpecial Weather StatementJKLBell, Harlan, Knox, Whitley24 min
Oct 6, 11:24 PM EDTSpecial Weather StatementJKLClay, Laurel36 min
Oct 6, 11:30 PM EDTSpecial Weather StatementJKLOwsley30 min
Oct 6, 11:46 PM EDTSevere Thunderstorm WarningJKLClay, Jackson, Laurel29 min
Oct 6, 11:55 PM EDTSpecial Weather StatementJKLHarlan35 min
Oct 7, 12:06 AM EDTAreal Flood AdvisoryJKLBreathitt, Clay, Knott, Laurel, Leslie, Letcher and 3 more114 min
Oct 7, 12:06 AM EDTSpecial Weather StatementJKLKnott39 min
Oct 7, 12:10 AM EDTSpecial Weather StatementJKLClay, Perry35 min
Oct 7, 12:59 AM EDTAreal Flood AdvisoryJKLFloyd, Knott, Letcher, Perry, Pike61 min
Oct 7, 1:59 AM EDTAreal Flood AdvisoryJKLBreathitt, Floyd, Magoffin91 min
Oct 7, 2:02 AM EDTSpecial Weather StatementJKLMagoffin28 min
Oct 7, 2:35 AM EDTSpecial Weather StatementJKLMagoffin40 min
Oct 7, 2:38 AM EDTSpecial Weather StatementJKLJackson, Rockcastle37 min
Oct 7, 2:52 AM EDTSpecial Weather StatementJKLMagoffin23 min
Oct 7, 3:14 AM EDTSpecial Weather StatementJKLRockcastle31 min
Oct 7, 3:16 AM EDTSpecial Weather StatementJKLOwsley29 min
Oct 7, 3:43 AM EDTSpecial Weather StatementJKLOwsley47 min
Oct 7, 4:09 AM EDTSpecial Weather StatementJKLKnott36 min
Oct 7, 4:34 AM EDTSpecial Weather StatementJKLFloyd, Knott41 min
Oct 7, 4:38 AM EDTAreal Flood AdvisoryJKLEstill, Jackson, Laurel, Lee, Owsley, Powell and 2 more3 hr
Oct 7, 4:57 AM EDTSevere Thunderstorm WarningJKLPulaski, Rockcastle48 min
Oct 7, 5:05 AM EDTSevere Thunderstorm WarningJKLLaurel, Pulaski, Rockcastle40 min
Oct 7, 5:45 AM EDTSpecial Weather StatementJKLClay, Laurel45 min
Oct 7, 5:50 AM EDTAreal Flood AdvisoryJKLBreathitt, Clay, Jackson, Knott, Laurel, Leslie and 2 more3 hr
Oct 7, 4:11 PM EDTSevere Thunderstorm WarningJKLBath, Fleming, Menifee, Montgomery, Morgan, Rowan64 min
Oct 7, 4:17 PM EDTSpecial Weather StatementJKLJackson28 min
Oct 7, 4:19 PM EDTSevere Thunderstorm WarningJKLBath, Fleming, Rowan56 min
Oct 7, 4:25 PM EDTSevere Thunderstorm WarningJKLClay, Jackson, Laurel, Lee, Owsley, Pulaski and 1 more65 min
Oct 7, 4:36 PM EDTTornado WarningJKLBath, Fleming, Menifee, Montgomery, Rowan39 min
Oct 7, 4:41 PM EDTTornado WarningJKLJackson, Laurel, Rockcastle34 min
Oct 7, 5:09 PM EDTSevere Thunderstorm WarningJKLBath, Elliott, Floyd, Johnson, Magoffin, Menifee and 2 more66 min
Oct 7, 5:13 PM EDTTornado WarningJKLClay, Jackson, Laurel47 min
Oct 7, 5:24 PM EDTSevere Thunderstorm WarningJKLBreathitt, Clay, Harlan, Jackson, Knott, Laurel and 4 more66 min
Oct 7, 5:39 PM EDTTornado WarningJKLClay, Harlan, Leslie, Perry36 min
Oct 7, 6:00 PM EDTSpecial Weather StatementJKLMartin30 min
Oct 7, 6:14 PM EDTSevere Thunderstorm WarningJKLBath, Elliott, Menifee, Montgomery, Morgan, Rowan46 min
Oct 7, 6:45 PM EDTSpecial Weather StatementJKLBath15 min
Oct 7, 6:52 PM EDTSevere Thunderstorm WarningJKLBath, Elliott, Menifee, Montgomery, Morgan, Rowan53 min
Oct 7, 7:06 PM EDTTornado WarningJKLBath, Menifee, Montgomery24 min
Oct 7, 7:08 PM EDTSevere Thunderstorm WarningJKLJohnson, Magoffin, Martin, Morgan52 min
Oct 7, 7:08 PM EDTTornado WarningJKLJohnson, Magoffin, Morgan37 min
Oct 7, 7:21 PM EDTTornado WarningJKLBath, Elliott, Menifee, Morgan, Rowan24 min
Oct 7, 7:27 PM EDTAreal Flood AdvisoryJKLBath, Johnson, Magoffin, Martin, Menifee, Montgomery and 1 more4 hr
Oct 7, 7:27 PM EDTSevere Thunderstorm WarningJKLBath, Elliott, Fleming, Montgomery, Morgan, Rowan63 min
Oct 7, 7:33 PM EDTTornado WarningJKLBath, Menifee, Morgan42 min
Oct 7, 7:39 PM EDTTornado WarningJKLJohnson, Martin11 min
Oct 7, 7:57 PM EDTTornado WarningJKLElliott, Johnson, Morgan48 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.